# SDR 2009FA0000505

- Difficulty date: May 20, 2009
- Submitted: June 8, 2009
- Operation: General aviation
- Aircraft: N4971V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0436
- Engine: Lyc O360F1A6
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Condition: Cracked
- Location: Mlg
- Part time: 995 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING OCCURRENCE THE BODY OF THE MLG ACTUATOR HAS CRACKED AT THE UPPER PORTIONOF THE GEAR CAVITY OR THE BOLT HOLES.  THE ACTUATOR BODY (-10) IS CONSTRUCTED FROM ALUMINUM WHILETHE PISTON/TRUNNION (-5) AND THE PISTON ROLLER (-11) ARE STEEL.  CONSIDERING THE OPERATIONAL CHARACTERSTICS OF THE SYS THERE SEEMS TO BE A TORQUE LOAD BEING APPLIED TO THE BODY DURING LANDING.  AS A RESULT THE ACTUATOR BODY IS CRACKING AT THE ATTACH POINT BOLT HOLES.
